Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 16, 2006, 1:22 AM CDT for Todd County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2006, 1:22 AM CDT (06:22 UTC)
- Expired
- Jul 16, 2006, 2:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Todd County, MN
The radar
The Minneapolis radar (KMPX), 168 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 1:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 2726 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 160623 SVRMPX MNC153-160715- /O.NEW.KMPX.SV.W.0099.060716T0622Z-060716T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 122 AM CDT SUN JUL 16 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TODD COUNTY IN CENTRAL MINNESOTA... * UNTIL 215 AM CDT * AT 120 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 12 MILES WEST OF LONG PRAIRIE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CLARISSA... LONG PRAIRIE... BROWERVILLE... CLOTHO... PILLSBURY... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4611 9513 4584 9514 4585 9464 4615 9466 $$
1 follow-up statement
000 WWUS53 KMPX 160640 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 139 AM CDT SUN JUL 16 2006 MNC153-160715- /O.CON.KMPX.SV.W.0099.000000T0000Z-060716T0715Z/ TODD MN- 139 AM CDT SUN JUL 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR TODD COUNTY... AT 137 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR LONG PRAIRIE...AND MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE PILLSBURY...LITTLE SAUK AND BROWERVILLE. LAT...LON 4608 9512 4582 9512 4580 9466 4615 9466 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:47 PM CDT, 9 hours 35 minutes earlier.
Area forecast discussion, Jul 15, 3:47 PM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT SAT JUL 15 2006
.DISCUSSION...
BUSY SHORT SHORT TERM FORECAST TODAY WITH MAIN CONCERN BEING HEAT
AND HUMIDITY THROUGH EARLY MONDAY. SOUTHERLY WINDS HAVE STRENGTHENED
THIS AFTERNOON AHEAD OF LOW PRESSURE OVER NORTH CENTRAL SOUTH
DAKOTA. TEMPS HAVE MADE IT INTO THE 90S AS OF 19Z ACROSS THE CWA.
DEW POINTS HAVE REMAINED A BIT HIGHER THAN EXPECTED WITH LOW 70S IN
THE WEST AND SOUTH WITH MID 60S IN THE MSP METRO...AND AROUND 60 IN
WISCONSIN COUNTIES. TONIGHTS LOWS LOOK TO STAY UP AS A RESULT OF THE
HIGHER MOISTURE AND DECENT WIND VELOCITIES...WITH LOW TO MID 70S IN
GENERAL...WITH UPPER 70S EXPECTED IN THE METRO. SUNDAYS HIGHS WILL
BE HOT ONCE AGAIN WITH MID 90S TO AROUND 100. EXPECT DEW POINTS TO
BE HIGHER THOUGH...AS SFC FLOW BECOMES MORE SOUTH TO SOUTHEASTERLY
AHEAD OF APPROACHING LOW PRESSURE. ANTICIPATE THAT HEAT INDICES WILL
PEAK RIGHT AROUND 105 DEGREES IN THE SOUTH. HAVE CONTINUED HEAT
ADVISORY FOR HENNEPIN AND RAMSEY COUNTIES AND HAVE ISSUED HEAT
ADVISORY STARTING AT 15Z CONTINUING INTO MONDAY MORNING FOR THE
SOUTHEAST HALF OF THE CWA.
SFC FRONT APPROACHES THE CWA FROM THE NORTHWEST LATE SUNDAY AND
MAKES ITS WAY THROUGH BY MONDAY AFTERNOON...WITH DIFFERENCES IN THE
MODELS ON TIMING AND ASSOCIATED PRECIP. 14-16 C H7 TEMPS REMAIN OVER
THE AREA AT LEAST UNTIL H5 SHORT WAVE/VORT MAX CROSSES OVERNIGHT
SUNDAY. SHORTWAVE WEAKENS CAP SLIGHTLY AS IT CROSSES...ESPECIALLY
EASTERN CWA AND CONVECTIVE PARAMETERS POINT TO THUNDERSTORM
POTENTIAL...SO HAVE KEPT SLIGHT POPS SUNDAY NIGHT INTO MONDAY
MORNING. 1020 MB CANADIAN HIGH PROGGED TO BUILD IN MONDAY AND
TUESDAY BRINGING DRIER AIR BUT CONTINUED HEAT WITH UPPER 80S AND LOW
90S. LARGE MODEL DIFFERENCES AT THIS POINT REGARDING RETURN OF
MOISTURE. PREFER THE GFS WHICH HAS HIGH SUPPRESS MOISTURE RETURN
LONGER...THAN THE NAM/WRF SOLUTION OF RAPIDLY HAVING IT RETURN. H85
WAA COMMENCES SOMETIME TUESDAY...LIKELY LATE...BRINGING MORE CHANCES
FOR SOME PRECIP.
LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY
NCEP PREFERRED 00Z ENSEMBLE SOLUTIONS...AND THE RECENTLY ARRIVED 12Z
GFS ENSEMBLE CLUSTERED TOGETHER RATHER WELL... GIVING SOME
CONFIDENCE TO THE FORECAST FOR MID WEEK. SFC HIGH MOVES AWAY
TUESDAY...WITH LOW LEVEL WARM ADVECTION STARTING UP AGAIN LATER ON
TUESDAY...AND FRONT SHOULD MOVE THROUGH LATER ON WEDNESDAY. THUS
SEEMS REASONABLE TO MAINTAIN POPS TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. WILL NEED TO HAVE RATHER WARM TEMPS TUESDAY NIGHT AND
WEDNESDAY BEFORE FRONTAL PASSAGE. LATER IN THE WEEK...ENSEMBLE
MEMBERS DIVERGE SO WILL STICK CLOSER TO ENSEMBLE MEAN...WHICH
INDICATES WE MAY NOT COOL DOWN AS MUCH BEHIND THE FRONT AS
OPERATIONAL GFS WOULD SUGGEST. THUS WILL KEEP TEMPS A LITTLE ABOVE
NORMAL THURSDAY...TRENDING MORE TOWARD NORMAL BY SATURDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR BENTON-CHISAGO-
DOUGLAS-ISANTI-KANABEC-MILLE LACS-MORRISON-POPE-SHERBURNE-
STEARNS-STEVENS-TODD COUNTY(IES).
HEAT ADVISORY FROM 10 AM SUNDAY TO 6 AM CDT MONDAY FOR ANOKA-
BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
LE SUEUR-MARTIN-MCLEOD-NICOLLET-REDWOOD-RENVILLE-RICE-SCOTT-
SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN COUNTY(IES).
HEAT ADVISORY UNTIL 6 AM CDT MONDAY FOR HENNEPIN-RAMSEY
COUNTY(IES).
WI...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
COUNTY(IES).
HEAT ADVISORY FROM 10 AM SUNDAY TO 6 AM CDT MONDAY FOR CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX COUNTY(IES).
&&
MDB/TKHazardous weather outlook, Jul 15, 6:02 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 602 PM CDT SAT JUL 15 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 162315- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 602 PM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN UNTIL 900 PM THIS EVENING. TEMPERATURES BETWEEN 95 TO 100 DEGREES ALONG WITH GUSTY WINDS OF 25 TO 30 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS. BY 10 PM...THE WINDS WILL DIMINISH TO UNDER 15 MPH AND TEMPERATURES WILL LOWER INTO THE 80S. A HEAT ADVISORY REMAINS IN EFFECT FOR HENNEPIN AND RAMSEY COUNTIES IN EAST CENTRAL MINNESOTA THROUGH MONDAY MORNING. FOR MORE DETAILS...PLEASE CHECK THE LATEST STATEMENTS...FORECAST AND CURRENT WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY HAS BEEN EXPANDED TO INCLUDE MUCH OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA FROM LATE SUNDAY MORNING THROUGH MONDAY MORNING. THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR HENNEPIN AND RAMSEY COUNTIES THROUGH MONDAY MORNING. TEMPERATURES WILL AGAIN REACH THE UPPER 90S TO AROUND 100 DEGREES ON SUNDAY WITH HEAT INDICES AROUND 105. CONDITIONS ARE EXPECTED TO IMPROVE BY MONDAY AFTERNOON AS COOLER AIR FILTER DOWN FROM CANADA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:52 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 53 min |
| Jul 16, 1:11 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.